Alert archive / Wisconsin / Winter Storm Warnings in 2018
Winter Storm Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm warning at Apr 2, 2018, 2:48 PM CDT for 21 counties in Wisconsin. It took effect at Apr 3, 2018, 1:00 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 2:48 PM CDT (19:48 UTC)
- In effect from
- Apr 3, 2018, 1:00 AM CDT
- Expired
- Apr 3, 2018, 3:11 AM CDT
- In force
- 2 hr
- Issued by
- NWS Green Bay, WI
All 21 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 57 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 383 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS43 KGRB 021948 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 248 PM CDT Mon Apr 2 2018 ...MAJOR LATE-SEASON WINTER STORM HEADED FOR THE AREA... .Low pressure developing over eastern Colorado this evening will track to southeast Kansas by morning, then turn northeast and track to near Chicago by late Tuesday. This track favors heavy snow across most of central and northeast Wisconsin. Northeast winds will increase as the low approaches. This will result in some blowing and drifting of snow, especially in east-central Wisconsin. Snow from the storm will diminish from west to east late Tuesday night and Wednesday morning, but north winds behind the departing storm are likely to slow efforts to clear the roads of snow. WIZ020>022-031-037>040-045-048>050-073-074-030330- /O.UPG.KGRB.WS.A.0006.180403T0600Z-180404T0600Z/ /O.NEW.KGRB.WS.W.0005.180403T0600Z-180404T1400Z/ Menominee-Northern Oconto County-Door-Shawano-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 248 PM CDT Mon Apr 2 2018 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 9 AM CDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 11 inches are expected. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...From 1 AM Tuesday to 9 AM CDT Wednesday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning and evening commute on Tuesday. The evening commute will be particularly difficult. Winds gusting as high as 35 mph will cause some blowing and drifting of the snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow will make travel difficult. The latest road conditions can be obtained by calling 5 1 1. && $$ WIZ010>013-018-019-030-035-036-030330- /O.UPG.KGRB.WS.A.0006.180403T0600Z-180404T0600Z/ /O.NEW.KGRB.WS.W.0005.180403T0600Z-180404T0900Z/ Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade- Marathon-Wood-Portage- Including the cities of Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Wausau, Marshfield, Wisconsin Rapids, Stevens Point, and Plover 248 PM CDT Mon Apr 2 2018 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 4 AM CDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 11 inches are expected. * WHERE...Portions of central, north central and northeast Wisconsin. * WHEN...From 1 AM Tuesday to 4 AM CDT Wednesday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning and evening commute on Tuesday. The evening commute will be particularly difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow will make travel difficult. The latest road conditions can be obtained by calling 5 1 1. && $$ WIZ005-030330- /O.UPG.KGRB.WS.A.0006.180403T0600Z-180404T0600Z/ /O.NEW.KGRB.WW.Y.0011.180403T0600Z-180404T0900Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 248 PM CDT Mon Apr 2 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 4 AM CDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 7 inches are expected. * WHERE...Vilas County. * WHEN...From 1 AM Tuesday to 4 AM CDT Wednesday. * ADDITIONAL DETAILS...Plan on hazardous travel conditions, including during the morning and evening commute on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that snow will cause travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ Skowronski
2 follow-up statements
785 WWUS43 KGRB 030301 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 1001 PM CDT Mon Apr 2 2018 ...MAJOR LATE-SEASON WINTER STORM HEADED FOR THE AREA... .Low pressure developing over eastern Colorado this evening will track to southeast Kansas by morning, then turn northeast and track to near Chicago by late Tuesday. This track favors heavy snow across most of central and northeast Wisconsin. Northeast winds will increase as the low approaches. This will result in some blowing and drifting of snow, especially in east-central Wisconsin. Snow from the storm will diminish from west to east late Tuesday night and Wednesday morning, but north winds behind the departing storm are likely to slow efforts to clear the roads of snow. WIZ020>022-031-037>040-045-048>050-073-074-031115- /O.CON.KGRB.WS.W.0005.180403T0600Z-180404T1400Z/ Menominee-Northern Oconto County-Door-Shawano-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 1001 PM CDT Mon Apr 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO 9 AM CDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 11 inches. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...From 1 AM Tuesday to 9 AM CDT Wednesday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning and evening commute on Tuesday. The evening commute will be particularly difficult. Winds gusting as high as 35 mph will cause some blowing and drifting of the snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow will make travel difficult. The latest road conditions can be obtained by calling 5 1 1. && $$ WIZ010>013-018-019-030-035-036-031115- /O.CON.KGRB.WS.W.0005.180403T0600Z-180404T0900Z/ Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade- Marathon-Wood-Portage- Including the cities of Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Wausau, Marshfield, Wisconsin Rapids, Stevens Point, and Plover 1001 PM CDT Mon Apr 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO 4 AM CDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches, with localized amounts up to 10 inches, are expected. * WHERE...Portions of central, north central and northeast Wisconsin. * WHEN...From 1 AM Tuesday to 4 AM CDT Wednesday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning and evening commute on Tuesday. The evening commute will be particularly difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow will make travel difficult. The latest road conditions can be obtained by calling 5 1 1. && $$ WIZ005-031115- /O.CON.KGRB.WW.Y.0011.180403T0600Z-180404T0900Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 1001 PM CDT Mon Apr 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TUESDAY TO 4 AM CDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 7 inches are expected. * WHERE...Vilas County. * WHEN...From 1 AM Tuesday to 4 AM CDT Wednesday. * ADDITIONAL DETAILS...Plan on hazardous travel conditions, including during the morning and evening commute on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that snow will cause travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$
210 WWUS43 KGRB 030811 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 311 AM CDT Tue Apr 3 2018 ...MAJOR LATE-SEASON WINTER STORM HEADED FOR THE AREA... .Low pressure developing over western Kansas early this morning, will turn northeast and track south of Chicago this afternoon. This track favors heavy snow across most of central and northeast Wisconsin. Northeast winds will increase as the low approaches. This will result in some blowing and drifting of snow, especially in east-central Wisconsin. Snow from the storm will diminish from west to east late tonight and Wednesday morning, but north winds behind the departing storm are likely to slow efforts to clear the roads of snow. WIZ020>022-031-037>040-045-048>050-073-074-031700- /O.CAN.KGRB.WS.W.0005.000000T0000Z-180404T1400Z/ /O.NEW.KGRB.WS.W.0006.180403T1500Z-180404T1400Z/ Menominee-Northern Oconto County-Door-Shawano-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 311 AM CDT Tue Apr 3 2018 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 AM CDT WEDNESDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 7 to 10 inches are expected. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...From 10 AM this morning to 9 AM CDT Wednesday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the evening commute. Winds gusting as high as 35 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow and blowing snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ010>013-018-019-030-035-036-031700- /O.CAN.KGRB.WS.W.0005.000000T0000Z-180404T0900Z/ /O.NEW.KGRB.WS.W.0006.180403T1500Z-180404T0900Z/ Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade- Marathon-Wood-Portage- Including the cities of Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Wausau, Marshfield, Wisconsin Rapids, Stevens Point, and Plover 311 AM CDT Tue Apr 3 2018 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM CDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches, with localized amounts up to 10 inches, are expected. * WHERE...Portions of central, north central and northeast Wisconsin. * WHEN...From 10 AM this morning to 4 AM CDT Wednesday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the evening commute. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ005-031700- /O.CAN.KGRB.WW.Y.0011.000000T0000Z-180404T0900Z/ /O.NEW.KGRB.WW.Y.0012.180403T1500Z-180404T0900Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 311 AM CDT Tue Apr 3 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM CDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches are expected. * WHERE...Vilas County. * WHEN...From 10 AM this morning to 4 AM CDT Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the evening commute. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Kurimski
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Apr 2, 2:33 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 2, 2:33 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 233 PM CDT Mon Apr 2 2018 Will be issuing a Winter Storm Warning for all but Vilas county. Updated headline coding is below. Rest of discussion to follow a little later. .AVIATION...for 18Z TAF Issuance Issued at 1215 PM CDT Mon Apr 2 2018 Good flight conditions are expected into the afternoon, then conditions will deteriorate during the mid-late afternoon as a band of snow develops east into the area. There will probably be a lull in the snow during the evening, though cloud bases will likely lower as moisture increases across the area. Conditions will deteriorate rapidly overnight or early Tuesday morning as the main snow band with the incoming system pushes into the area. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 1 AM Tuesday to 9 AM CDT Wednesday for WIZ020>022-031-037>040-045-048>050-073-074. Winter Storm Warning from 1 AM Tuesday to 4 AM CDT Wednesday for WIZ010>013-018-019-030-035-036. Winter Weather Advisory from 1 AM Tuesday to 4 AM CDT Wednesday for WIZ005. && AVIATION.......Skowronski
Hazardous weather outlook, Apr 2, 3:38 AM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 338 AM CDT Mon Apr 2 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 338 AM CDT Mon Apr 2 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Snow is expected across the area late this afternoon and continue through tonight. Accumulations of 1 to 4 inches are expected which could bring slippery road conditions for the Tuesday morning commute. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Significant snow accumulations are anticipated Tuesday into Tuesday night. Additional snow accumulations of 5 to 7 inches are possible, thus a Winter Storm Watch remains in effect. The snow will result in hazardous travel conditions. There is a chance of light snow on Thursday afternoon or evening that could produce a few slippery spots on area roads. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall amounts to the National Weather Service in Green Bay. LMZ521-522-541>543-030845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 338 AM CDT Mon Apr 2 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Gale force gusts from the north are possible Tuesday night. As a result, a Gale Watch has been issued for Lake Michigan. AK/KLB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:36 AM CDT | Gale Watch | GRB | 16 hr | |
| Apr 2, 4:36 AM CDT | Small Craft Advisory | GRB | 35 hr | |
| Apr 2, 2:48 PM CDT | Winter Weather Advisory | GRB | Vilas | 12 hr |
Nearby
Winter Storm Warnings in Wisconsin, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.